Alert archive / Maryland / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 233, NWS Baltimore/Washington

July 26, 20125 counties in Maryland

NWS Baltimore/Washington issued this severe thunderstorm warning at Jul 26, 2012, 9:26 PM EDT for 5 counties in Maryland. It was in force for 49 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2012, 9:26 PM EDT (01:26 UTC)
Expired
Jul 26, 2012, 10:15 PM EDT
In force
49 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

Counties Baltimore County, MD, Carroll County, MD, City of Baltimore, MD, Harford County, MD, Howard County, MD

The radar

The Sterling radar (KLWX), 97 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 9:40 PM EDTTSTM WND DMG1 Wnw Cockeysville, MDTREE DOWN AT RAILROAD AVE AND YORK RD.
Jul 26, 9:59 PM EDTTSTM WND DMG1 Wsw Pleasant Hills, MDTREE DOWN ON RECKORD ROAD BETWEEN HARFORD ROAD AND BEL AIR ROAD
Jul 26, 10:01 PM EDTTSTM WND DMGBenson, MDTREE DOWN AT US ROUTE 1 AND HARFORD ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 26, 5:54 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 1.4 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2012-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3611 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2012-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3611 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1590 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.4
Supercell composite
7.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

104 
WUUS51 KLWX 270126
SVRLWX
MDC005-013-025-027-510-270215-
/O.NEW.KLWX.SV.W.0233.120727T0126Z-120727T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
926 PM EDT THU JUL 26 2012

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN HARFORD COUNTY IN NORTHERN MARYLAND...
  SOUTHEASTERN CARROLL COUNTY IN NORTH CENTRAL MARYLAND...
  BALTIMORE COUNTY IN NORTHERN MARYLAND...
  BALTIMORE CITY IN NORTHERN MARYLAND...
  NORTHERN HOWARD COUNTY IN CENTRAL MARYLAND...

* UNTIL 1015 PM EDT

* AT 922 PM EDT...SEVERE THUNDERSTORMS WERE DETECTED ALONG A LINE
  EXTENDING FROM REISTERSTOWN TO SYKESVILLE...AND WERE MOVING EAST AT
  35 MPH. THIS LINE OF STORMS IS CAPABLE OF PRODUCING DAMAGING WINDS
  IN EXCESS OF 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RANDALLSTOWN...
  OWINGS MILLS...
  MILFORD MILL...
  COCKEYSVILLE...
  FALLSTAFF...
  WOODLAWN...
  TIMONIUM...
  ROLAND PARK...
  HOWARD PARK...
  TOWSON...

THIS IS A DANGEROUS LINE OF STORMS. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WIND GUSTS AND FREQUENT CLOUD TO GROUND 
LIGHTNING. MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY FROM 
WINDOWS.

LAT...LON 3935 7631 3935 7632 3938 7631 3938 7633
      3934 7633 3922 7645 3923 7654 3925 7655
      3924 7656 3933 7704 3960 7683 3949 7616
TIME...MOT...LOC 0125Z 280DEG 30KT 3948 7678 3932 7694

$$

JRK
2 follow-up statements
454 
WWUS51 KLWX 270140
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
940 PM EDT THU JUL 26 2012

MDC013-270150-
/O.CAN.KLWX.SV.W.0233.000000T0000Z-120727T0215Z/
CARROLL MD-
940 PM EDT THU JUL 26 2012

...THE SEVERE THUNDERSTORM WARNING IS CANCELLED FOR CARROLL COUNTY...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3935 7631 3935 7632 3938 7631 3938 7633
      3934 7633 3922 7645 3923 7654 3925 7655
      3924 7656 3930 7689 3959 7680 3949 7616
TIME...MOT...LOC 0140Z 280DEG 30KT 3946 7662 3930 7678

$$

MDC005-025-027-510-270215-
/O.CON.KLWX.SV.W.0233.000000T0000Z-120727T0215Z/
HARFORD MD-BALTIMORE MD-BALTIMORE CITY MD-HOWARD MD-
940 PM EDT THU JUL 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR THE BALTIMORE CITY...AND HOWARD...BALTIMORE AND HARFORD
COUNTIES...

AT 936 PM EDT...SEVERE THUNDERSTORMS WERE DETECTED ALONG A LINE
EXTENDING FROM COCKEYSVILLE TO ELLICOTT CITY...AND WERE MOVING EAST
AT 35 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH.

LOCATIONS IMPACTED INCLUDE...
  JACKSONVILLE...
  RUXTON...
  ROLAND PARK...
  PIMLICO...
  GLEN ARM...
  LONG GREEN...
  HYDES...
  UNION SQUARE...
  FORK...
  BALDWIN...
  BALTIMORE...
  WOODRING...
  BRADSHAW...
  UPPER FALLS...
  KINGSVILLE...
  PLEASANT HILLS...
  JOPPA...
  TURNERS STATION...
  EASTPOINT...
  BALTIMORE MARTIN STATE...

THIS IS A DANGEROUS LINE OF STORMS. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WIND GUSTS AND FREQUENT CLOUD TO GROUND
LIGHTNING. MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.

LAT...LON 3935 7631 3935 7632 3938 7631 3938 7633
      3934 7633 3922 7645 3923 7654 3925 7655
      3924 7656 3930 7689 3959 7680 3949 7616
TIME...MOT...LOC 0140Z 280DEG 30KT 3946 7662 3930 7678

$$
940 
WWUS51 KLWX 270211
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1011 PM EDT THU JUL 26 2012

MDC005-025-027-510-270221-
/O.EXP.KLWX.SV.W.0233.000000T0000Z-120727T0215Z/
HARFORD MD-BALTIMORE MD-BALTIMORE CITY MD-HOWARD MD-
1011 PM EDT THU JUL 26 2012

...THE SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 1015 PM EDT FOR THE
BALTIMORE CITY...AND HOWARD...BALTIMORE AND HARFORD COUNTIES...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3935 7631 3935 7632 3938 7631 3938 7633
      3934 7633 3922 7645 3923 7654 3925 7655
      3924 7656 3930 7689 3959 7680 3949 7616
TIME...MOT...LOC 0211Z 280DEG 30KT 3941 7629 3925 7645

$$

JRK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 8:12 PM EDT, 1 hour 14 minutes earlier.

Area forecast discussion, Jul 26, 8:12 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
812 PM EDT THU JUL 26 2012

.SYNOPSIS...
HEAT AND HUMIDITY WILL REMAIN OVER THE REGION FOR THE NEXT COUPLE
OF DAYS. A COLD FRONT WILL APPROACH THE AREA TONIGHT AND SLOWLY
MOVE THROUGH BY FRIDAY NIGHT. HIGH PRESSURE RETURNS SATURDAY AND
REMAINS INTO THE BEGINNING OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
UPDATE - HEAT ADZY ALLOWED TO EXPIRE. SCA EXTENDED FOR THE ALL THE
WATERS THRU 2 AM...BETTER COVERING FOR THE INCOMING TSTMS.

LARGE LINE OF CONVECTION...BASICALLY THE TWO EARLIER LINES NOW
ROUGHLY COMBINED. AT 8 PM...THE LINE EXTENDS FROM CHARLESTON, WV
(AND EVEN FURTHER WEST) TO NYC. THE LINE IS ORIENTED FROM SSW-
NNE...AND IS MAKING A SLOW-STEADY TREK TOWARD THE ESE. A FEW
ISOLATED ARE AND WILL CONTINUE TO POP-UP AHEAD OF THE LINE...BUT
THE LINE ITSELF IS COMPOSED OF MANY INDIVIDUAL CELLS - EACH
CAPABLE OF PRODUCING DAMAGING WINDS IN LOCALIZED AREAS.

DC/BALT METRO AREAS - CONTINUE TO BE ON ALERT AS THE BULK OF THE
LINE CONTINUES TO MOVE TOWARD THESE METROS BUT STILL HAS AT LEAST
A COUPLE OF HRS. ASSUMING THE LINE MAINTAINS INTENSITY ALL THE WAY
ACROSS THE AREA...THE NWRN DC SUBURBS WILL ARRIVE BY 10 PM...BUT
THE BALT AREA WILL BEGIN TO SEE THE LEADING EDGE OF A SEPARATE
PORTION OF THE LINE - COMING OUT OF SE PA - BEFORE 9 PM.

EVEN IF SOME OR MOST OF THE MORE INTENSE CELLS DISSIPATE-OUT...BE
WARY OF THE OUTFLOW/GUST FRONT PUSHING WELL OUT AHEAD OF THE
STORMS. THIS BOUNDARY HAS BEEN GUSTING BETWEEN 30-40MPH ON ITS
OWN...W/ NO PRECIP.

FROM PREV DISC...
TOMORROW WILL BE ANOTHER WARM AND MUGGY DAY...THOUGH DEW POINTS
WILL BE LOWER SO ANOTHER HEAT ADVISORY IS NOT ANTICIPATED. WITH A
SURFACE TROF REMAINING OVER THE AREA WE WILL LEAVE THE THREAT OF
STORMS THROUGH THE DAY. ONCE AGAIN...STORMS COULD CONTAIN LOCALLY
GUSTY WINDS AND HAIL.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
A COLD FRONT WILL MOVE OFF TO OUR SOUTH FRIDAY NIGHT WHILE AN
UPPER-LEVEL TROUGH REMAINS OVER THE REGION. LEFTOVER SHOWERS AND
T-STORMS FRIDAY EVENING SHOULD DISSIPATE BEHIND THE FRONT OVERNIGHT
FRIDAY. THE BEST CHANCE FOR CONVECTION WILL BE NEAR THE FRONT FRIDAY
EVENING ACROSS LOWER SOUTHERN MARYLAND INTO THE VIRGINIA PIEDMONT.
GIVEN HIGH AMOUNTS OF INSTABILITY...THERE IS THE THREAT FOR T-STORMS
TO CONTAIN GUSTY WINDS AND HAIL. HUMID CONDITIONS WILL PERSIST
BEHIND THE FRONT DUE TO WEAK AFFECTION. MIN TEMPS WILL RANGE FROM
THE 60S IN THE POTOMAC HIGHLANDS AND SHENANDOAH VALLEY TO THE UPPER
70S/NEAR 80 ACROSS WASHINGTON DC AND BALTIMORE.

THE COLD FRONT WILL STALL OUT JUST TO OUR SOUTHEAST SATURDAY ACROSS
SOUTHEASTERN VIRGINIA. A POTENT UPPER-LEVEL DISTURBANCE ASSOCIATED
WITH THE UPPER TROUGH WILL PASS THROUGH THE AREA SATURDAY AFTERNOON.
DESPITE BEING BEHIND THE BOUNDARY...THE UPPER-LEVEL DISTURBANCE WILL
COMBINE WITH MODERATE INSTABILITY TO CAUSE POSSIBLE SHOWERS AND
THUNDERSTORMS SATURDAY AFTERNOON AND EVENING. MAX TEMPS SATURDAY
WILL STILL TURN OUT QUITE WARM...RANGING FROM THE 80S IN THE POTOMAC
HIGHLANDS TO THE MID 90S NEAR WASHINGTON/BALTIMORE. THE BOUNDARY
WILL REMAIN TO THE SOUTH OVERNIGHT SATURDAY AND ANY T-STORM ACTIVITY
SHOULD DISSIPATE DUE TO THE LOSS OF DAYTIME HEATING.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
SURFACE HIGH PRESSURE WILL BUILD OVER THE REGION SUNDAY THROUGH
SUNDAY NIGHT. DRY AND SEASONABLE CONDITIONS ARE EXPECTED MOST OF THE
TIME. AN ISOLATED T-STORM CANNOT BE RULED OUT ACROSS CENTRAL
VIRGINIA INTO THE POTOMAC HIGHLANDS...BUT EVEN ACROSS THESE AREAS
MOST LOCATIONS WILL BE DRY.

SURFACE HIGH PRESSURE WILL MOVE OFF THE COAST MONDAY THROUGH THE
MIDDLE PORTION OF NEXT WEEK. A RETURN FLOW FROM THE SOUTH WILL USHER
IN MORE HUMID CONDITIONS DURING THIS TIME. THE UPPER-LEVEL TROUGH
WILL REMAIN OVERHEAD AND THE COMBINATION OF COOLER AIR ALOFT
ASSOCIATED WITH THE UPPER-LEVEL TROUGH AND WARM MOIST AIR NEAR THE
SURFACE WILL CAUSE MODERATE TO HIGH AMOUNTS OF INSTABILITY. SHOWERS
AND T-STORMS ARE POSSIBLE DURING THIS TIME...ESPECIALLY DURING THE
AFTERNOON AND EVENING HOURS EACH DAY. MAX TEMPS WILL BE CLOSE TO
CLIMO.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
VFR CONDITIONS WILL BE THE GENERAL CONDITIONS AT THE TERMINALS
TONIGHT AND FRIDAY. ISOLATED TS CB BASES FL050 WITH SFC WINDS
VRBL15G35KT ARE POSSIBLE AT KBWI...KDCA AND KIAD AFTER 06Z
TONIGHT. A BKN-OVC LAYER MAY PERSIST LATER TONIGHT INTO FRIDAY
WITH WIDELY SCT -SHRA / -TS UNTIL 00Z SATURDAY. ANY STORM
APPROACHING THE TERMINAL AREA COULD HAVE HAIL AND VARIABLE GUSTY
WINDS...HOWEVER THE THREAT OF ANY PARTICULAR CELL IMPACTING THE
SITES IS LESS THAN 30 PERCENT.

VFR CONDITIONS ARE EXPECTED MOST OF THE TIME FRIDAY NIGHT THROUGH
SATURDAY NIGHT. T-STORMS ARE POSSIBLE...ESPECIALLY FRIDAY EVENING
AND AGAIN SATURDAY AFTERNOON AND EVENING. T-STORMS WILL BE CAPABLE
OF PRODUCING GUSTY WINDS AND HAIL.

HIGH PRESSURE WILL BUILD OVER THE TERMINALS SUNDAY BEFORE MOVING OFF
THE COAST DURING THE EARLY AND MIDDLE PORTION OF NEXT WEEK. A RETURN
FLOW AROUND THE HIGH WILL INCREASE THE CHANCES FOR SHOWERS/T-STORMS
DURING THIS TIME.

&&

.MARINE...
SLY/SWLY FLOW GUSTS 20 TO 25 KT CONTINUE THROUGH THIS EVENING
AS A COLD FRONT APPROACHES FROM THE NORTH AND HIGH PRESSURE
PERSISTS TO THE SOUTH. ISOLATED SCATTERED THUNDERSTORMS WITH
DAMAGING WIND POTENTIAL ARE POSSIBLE TONIGHT. THE SCA CONTINUES
UNTIL 6 PM FOR PORTIONS OF THE WATERS. THIS MAY BE EXTENDED INTO
THE OVERNIGHT HOURS.

A COLD FRONT WILL DROP SOUTH OF THE WATERS FRIDAY NIGHT AND IT WILL
STALL OUT JUST TO THE SOUTH SATURDAY WHILE AN UPPER-LEVEL
DISTURBANCE MOVES THROUGH. SCATTERED T-STORMS ARE POSSIBLE FRIDAY
EVENING...AND AGAIN SATURDAY AFTERNOON AND EVENING. T-STORMS WILL BE
CAPABLE OF PRODUCING GUSTY WINDS AND HAIL.

SURFACE HIGH PRESSURE WILL BUILD OVER THE WATERS SUNDAY THROUGH
SUNDAY NIGHT BEFORE MOVING OFF THE COAST DURING THE EARLY AND MIDDLE
PORTION OF NEXT WEEK. A RETURN FLOW BEHIND THE HIGH WILL INCREASE
THE CHANCES FOR SHOWERS/T-STORMS MONDAY THROUGH THE MIDDLE PORTION
OF NEXT WEEK.

&&

.TIDES/COASTAL FLOODING...
A COASTAL FLOOD ADVISORY IS IN EFFECT FOR ANNE ARUNDEL COUNTY
UNTIL 5 PM AS ANOMALIES ARE 1.2 FEET ABOVE NORMAL AT ANNAPOLIS.
HIGH TIDE IS EARLY THIS AFTERNOON BUT THE WIND DIRECTION DOES NOT
APPEAR FAVORABLE FOR MORE POOLING OF WATER LATER THIS EVENING.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...COASTAL FLOOD ADVISORY UNTIL 3 AM EDT FRIDAY FOR MDZ014.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT FRIDAY FOR ANZ530-531-
     535>539-542.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR ANZ532>534-540-
     541-543.

&&

UPDATE...GMS
PREV DISCUSSION...SDG/BJL
Hazardous weather outlook, Jul 26, 8:02 PM EDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
802 PM EDT THU JUL 26 2012

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
271415-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
802 PM EDT THU JUL 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORM WATCH NUMBER 528 IS IN EFFECT FOR THE I-95
CORRIDOR OF EASTERN MARYLAND AND NORTHERN VIRGINIA THROUGH 1 AM
FRIDAY.

A COASTAL FLOOD ADVISORY REMAINS IN EFFECT FOR ANNE ARUNDEL
COUNTY UNTIL 3 AM. PLEASE REFER TO THE LATEST HAZARD MESSAGE
/CFWLWX/ FOR FURTHER DETAILS.

A SMALL CRAFT ADVISORY IS IN EFFECT INTO THE EARLY MORNING HOURS
FRIDAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED T-STORMS ARE POSSIBLE FRIDAY AFTERNOON AND EVENING.
A FEW THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY DAMAGING
WIND GUSTS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO
TONIGHT...AND AGAIN FRIDAY.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-271415-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
802 PM EDT THU JUL 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORM WATCH 528 IS IN EFFECT FOR MUCH OF THE
AREA...INCLUDING MUCH OF THE SHENANDOAH VALLEY...CENTRAL
APPALACHIANS...BLUE RIDGE AND FOOTHILLS OF NORTHERN VIRGINIA
THROUGH 1 AM FRIDAY.

SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA
LATE THIS AFTERNOON INTO TONIGHT. SOME THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED T-STORMS ARE POSSIBLE FRIDAY AFTERNOON AND EVENING.
A FEW THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY DAMAGING
WIND GUSTS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO
TONIGHT...AND AGAIN FRIDAY.

In the hours before

Special weather statement, Jul 26, 8:17 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
817 PM EDT THU JUL 26 2012

MDZ005-270045-
CARROLL MD-
817 PM EDT THU JUL 26 2012

...STRONG THUNDERSTORM TO AFFECT CARROLL COUNTY...

AT 816 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
WESTMINSTER...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE HAMPSTEAD AND MANCHESTER.

STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.

THIS STORM IS PRODUCING HEAVY DOWNPOURS...WIND GUSTS OF 40 TO 50 MPH
AND FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY FOR
YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3951 7686 3954 7715 3972 7714 3973 7701
      3972 7679
TIME...MOT...LOC 0016Z 271DEG 30KT 3963 7702

JRK
Special weather statement, Jul 26, 8:24 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
824 PM EDT THU JUL 26 2012

VAZ028-031-WVZ052-053-270100-
CLARKE VA-JEFFERSON WV-BERKELEY WV-FREDERICK VA-
824 PM EDT THU JUL 26 2012

...STRONG THUNDERSTORM TO AFFECT CLARKE...JEFFERSON...BERKELEY AND
FREDERICK COUNTIES...

AT 824 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF
GAINESBORO...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE INWOOD...RANSON AND CHARLES TOWN.

THIS STORM IS PRODUCING HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND
LIGHTNING. MOVE INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

&&

LAT...LON 3937 7817 3945 7781 3919 7783 3927 7829
      3934 7824
TIME...MOT...LOC 0024Z 270DEG 30KT 3931 7819

JRK
Local storm report, Jul 26, 8:33 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
833 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 PM     TSTM WND DMG     2 SW FORT ASHBY         39.48N  78.80W
07/26/2012                   MINERAL            WV   BROADCAST MEDIA

            TREES DOWN NEAR RT 46 AND GEORGES RUN RD

&&

EVENT NUMBER LWX1200984

SMZ
Special weather statement, Jul 26, 8:33 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
833 PM EDT THU JUL 26 2012

VAZ026-027-WVZ050-055-502-504>506-270100-
SHENANDOAH VA-EASTERN PENDLETON WV-HARDY WV-HAMPSHIRE WV-
EASTERN MINERAL WV-EASTERN GRANT WV-WESTERN PENDLETON WV-
ROCKINGHAM VA-
833 PM EDT THU JUL 26 2012

...STRONG THUNDERSTORMS TO AFFECT SHENANDOAH...EASTERN PENDLETON...
HARDY...HAMPSHIRE...EASTERN MINERAL...EASTERN GRANT...WESTERN
PENDLETON AND ROCKINGHAM COUNTIES...

AT 833 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PURGITSVILLE TO 2 MILES SOUTHEAST OF MOOREFIELD TO 6
MILES WEST OF ONEGO...MOVING SOUTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE ROUGH RUN...UPPER TRACT AND MATHIAS.

THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.

&&

LAT...LON 3878 7952 3885 7954 3890 7951 3890 7946
      3892 7947 3894 7943 3893 7938 3897 7935
      3908 7908 3937 7902 3932 7844 3909 7850
      3906 7855 3905 7851 3886 7856 3859 7920
      3874 7954
TIME...MOT...LOC 0033Z 295DEG 34KT 3924 7892 3903 7894
          3882 7951

JRK
Special weather statement, Jul 26, 8:52 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
852 PM EDT THU JUL 26 2012

MDZ003-004-VAZ027-028-030-031-042-WVZ050-052-053-055-270130-
FREDERICK MD-WASHINGTON MD-SHENANDOAH VA-WARREN VA-CLARKE VA-
JEFFERSON WV-HARDY WV-HAMPSHIRE WV-BERKELEY WV-LOUDOUN VA-
FREDERICK VA-
852 PM EDT THU JUL 26 2012

...STRONG THUNDERSTORMS TO AFFECT FREDERICK...WASHINGTON...
SHENANDOAH...WARREN...CLARKE...JEFFERSON...HARDY...HAMPSHIRE...
BERKELEY...LOUDOUN AND FREDERICK COUNTIES...

AT 852 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ANTIETAM TO 2 MILES NORTHWEST OF RANSON TO GAINESBORO
TO BAKER...MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE NEERSVILLE...BRUNSWICK...MILLWOOD PIKE...
STEPHENS CITY...GREENWOOD...STRASBURG...BERRYVILLE...BLUEMONT AND
ROUND HILL.

THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.

&&

LAT...LON 3951 7749 3920 7762 3912 7776 3887 7835
      3900 7895 3929 7836 3933 7799 3969 7776
TIME...MOT...LOC 0052Z 287DEG 35KT 3940 7771 3930 7786
          3926 7823 3901 7872

JRK
Special weather statement, Jul 26, 9:15 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
915 PM EDT THU JUL 26 2012

MDZ004>007-009>011-013-014-270215-
FREDERICK MD-MONTGOMERY MD-HARFORD MD-CARROLL MD-
SOUTHERN BALTIMORE MD-NORTHERN BALTIMORE MD-PRINCE GEORGES MD-
ANNE ARUNDEL MD-HOWARD MD-
915 PM EDT THU JUL 26 2012

...STRONG THUNDERSTORMS TO AFFECT FREDERICK...MONTGOMERY...HARFORD...
CARROLL...SOUTHERN BALTIMORE...NORTHERN BALTIMORE...PRINCE GEORGES...
ANNE ARUNDEL AND HOWARD COUNTIES...

AT 915 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DARLINGTON TO LISBON...MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE STEVENSON...LUTHERVILLE...HYDES...
GRANITE...RUXTON...RIDERWOOD...GLEN ARM...FORK...DANIELS AND PIMLICO.

THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.

&&

LAT...LON 3930 7630 3938 7633 3931 7632 3929 7638
      3923 7638 3919 7644 3924 7655 3922 7654
      3921 7654 3924 7663 3910 7684 3913 7694
      3924 7705 3927 7713 3933 7718 3933 7723
      3971 7623 3958 7609 3949 7610 3946 7605
TIME...MOT...LOC 0115Z 310DEG 21KT 3963 7617 3930 7705

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 8:17 PM EDTSpecial Weather StatementLWXCarroll28 min
Jul 26, 8:31 PM EDTSevere Thunderstorm WarningLWXBaltimore, Carroll, Frederick, Harford44 min
Jul 26, 8:52 PM EDTSpecial Weather StatementLWXWashington38 min
Jul 26, 9:15 PM EDTSpecial Weather StatementLWXBaltimore, Harford, Howard, City of Baltimore60 min
Jul 26, 9:56 PM EDTFlash Flood WarningLWXBaltimore, Carroll, Harford, City of Baltimore3 hr
Jul 26, 10:15 PM EDTSpecial Weather StatementLWXAnne Arundel, Harford, Prince George's, City of Baltimore30 min
Jul 26, 10:18 PM EDTSpecial Weather StatementLWXAnne Arundel27 min
Jul 26, 10:29 PM EDTSpecial Weather StatementLWXCalvert31 min
Jul 26, 10:44 PM EDTSpecial Weather StatementLWXCharles46 min
Jul 27, 1:19 AM EDTHeat AdvisoryLWXAnne Arundel, Baltimore, Calvert, Charles, Prince George's, Saint Mary's and 1 more15 hr

Nearby

Severe Thunderstorm Warnings in Maryland, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.